Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 12, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Apr 1, 2010, 3:34 AM CDT for 27 counties in Kansas. It took effect at Apr 1, 2010, 11:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2010, 3:34 AM CDT (08:34 UTC)
- In effect from
- Apr 1, 2010, 11:00 AM CDT
- Expired
- Apr 1, 2010, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.6 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3169 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 340 m²/s²
- 0-3 km storm-relative helicity
- 533 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
720 WWUS73 KDDC 010834 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 334 AM CDT THU APR 1 2010 ...STRONG SOUTHWEST WINDS EXPECTED THIS AFTERNOON... ...A METEOROLOGICAL SET UP IS IN PLACE FOR STRONG SOUTHWEST WINDS TO DEVELOP BY LATE MORNING... KSZ030-031-043>046-061>066-074>081-084>090-011645- /O.NEW.KDDC.WI.Y.0012.100401T1600Z-100402T0100Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 334 AM CDT THU APR 1 2010 /234 AM MDT THU APR 1 2010/ ...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING. * STRONG SOUTHWEST WINDS ARE EXPECTED TO DEVELOP BY LATE MORNING AND PERSIST THROUGH AT LEAST 6 PM CDT, AND POSSIBLY AS LATE AS 8 PM CDT. * WIND SPEEDS ARE EXPECTED IN THE 25 TO 35 MPH RANGE WITH GUSTS AS HIGH AS 45 MPH. * WINDS OF THIS MAGNITUDE WILL MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RUSSELL
2 follow-up statements
149 WWUS73 KDDC 011525 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1025 AM CDT THU APR 1 2010 ...STRONG SOUTHWEST WINDS EXPECTED THIS AFTERNOON... ...AN AREA OF LOW PRESSURE WILL STRENGTHEN ACROSS NORTHEASTERN COLORADO TODAY. THIS WILL CREATE A TIGHT PRESSURE GRADIENT ACROSS MUCH OF WESTERN KANSAS THIS AFTERNOON RESULTING IN STRONG SOUTHWESTERLY WINDS... KSZ030-031-043>046-061>066-074>081-084>090-020100- /O.CON.KDDC.WI.Y.0012.100401T1600Z-100402T0100Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1025 AM CDT THU APR 1 2010 /925 AM MDT THU APR 1 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. * STRONG SOUTHWEST WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND PERSIST THROUGH 8 PM CDT. * WIND SPEEDS ARE EXPECTED IN THE 25 TO 35 MPH RANGE WITH GUSTS AS HIGH AS 45 MPH. * WINDS OF THIS MAGNITUDE WILL MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 32
849 WWUS73 KDDC 020058 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 758 PM CDT THU APR 1 2010 ...WINDS DECREASING THIS EVENING... .LOW PRESSURE OVER WESTERN KANSAS WILL MOVE EASTWARD TONIGHT...ALLOWING WINDS TO DIMINISH AND SHIFT TO A WESTERLY DIRECTION. KSZ030-031-043>046-061>066-074>081-084>090-020200- /O.EXP.KDDC.WI.Y.0012.000000T0000Z-100402T0100Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 758 PM CDT THU APR 1 2010 /658 PM MDT THU APR 1 2010/ ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING. WINDS AT 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL CONTINUE TO DECREASE THIS EVENING...BECOMING WEST TO NORTHWESTERLY AT AROUND 15 MPH LATER TONIGHT. $$ 26
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Apr 1, 3:23 AM CDT, 11 minutes earlier.
Area forecast discussion, Apr 1, 3:23 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION...COR NATIONAL WEATHER SERVICE DODGE CITY KS 323 AM CDT THU APR 1 2010 .DISCUSSION... DAYS 1-2... AN ACTIVE WEATHER PATTERN WILL BE IN PLACE FOR THE AREA INTO FRIDAY NIGHT. A LARGE AREA OF VERY WARM BOUNDARY LAYER AIR ACROSS WESTERN KANSAS INTO THE TEXAS PANHANDLE WILL ALLOW DEEP MIXING TODAY AS TEMPERATURES QUICKLY JUMP BACK INTO THE LOW 80S ONCE AGAIN. WINDS WILL ALSO BE AIDED BY CYCLOGENESIS AS A GENERAL SOUTHWEST FLOW ALOFT REMAINS TO BE THE PATTERN INTO FRIDAY NIGHT. A RED FLAG WARNING WILL BE POSTED FOR THE AFTERNOON AS MUCH O THE FORECAST AREA WILL LIKELY SEE RELATIVE HUMIDITY FALL TO AROUND 15 PERCENT OR LESS FOR A FEW HOURS THIS AFTERNOON. A 50 KNOT JET IS INDICATED BY THE MODELS ORIENTED SOUTHWEST TO NORTHEAST THIS MORNING, AND 30 KNOT WINDS ARE NOT OUT OF THE QUESTION EARLY THIS AFTERNOON FROM GARDEN CITY TO HAYS. IN ADDITION TO THE RED FLAG WARNING, A WIND ADVISORY WILL BE IN PLACE FOR ALL OF THE FORECAST AREA THIS AFTERNOON. AS THE UPPER TOUGH INTENSIFIES, BOUNDARY LAYER MOISTURE TRANSPORT AND CONVERGENCE WILL PERSIST LATE TONIGHT INTO EARLY FRIDAY MORNING AS WELL AS SURFACE CYCLOGENESIS ACROSS THE HIGH PLAINS REGION. THIS SHOULD INCREASE Q VECTOR CONVERGENCE AND ALLOW SOME MID LEVEL FRONTOGENESIS TO AID LIFT AND SHOWER AND THUNDERSTORM DEVELOPMENT. RUSSELL DAYS 3-7... MEDIUM RANGE FORECAST FOR THE PERIOD SATURDAY THROUGH MONDAY WILL BE RATHER QUIET...WITH A WARMING TREND ONCE AGAIN AFTER A WEAK COLD FRONT PASSAGE OVERNIGHT SATURDAY NIGHT INTO SUNDAY MORNING. THE DEEP TROUGH OVER THE CENTRAL CONUS JUST BEFORE THIS TIME FRAME WILL WEAKEN AS IT LIFTS NORTHEAST INTO THE UPPER MIDWEST REGION. QUICK ON ITS HEELS WILL BE ANOTHER JET STREAK IMPINGING ON THE CENTRAL ROCKIES WITH LEE TROUGH IN THE LOW LEVELS DEVELOPING AGAIN. NORTHWEST SURFACE WINDS WILL REVERT TO SOUTHWEST SATURDAY. THE LATEST ECMWF MODEL SUGGESTS STRONG ENOUGH SOUTHWESTERLY DOWNSLOPE MOMENTUM IN THE LOWER TROPOSPHERE TO HELP INCREASE AFTERNOON TEMPERATURES A LITTLE WARMER THAN GOING FORECAST...INTO THE LOWER 70S FOR MOST OF THE DDC FA. ONCE THIS WEAK WAVE PASSES THROUGH THE NORTHERN PLAINS...WILL SEE ANOTHER BRIEF BOUT OF COLD ADVECTION...STRONGEST DURING THE NIGHTTIME HOURS SATURDAY NIGHT INTO EARLY SUNDAY MORNING. CONTINUED WEST-SOUTHWESTERLY ZONAL FLOW IN THE WAKE OF THIS SHORTWAVE TROUGH WILL SUPPORT RENEWED LEESIDE LOW PRESSURE AGAIN GOING INTO LATE SUNDAY...WHICH WILL BEGIN VEERING SURFACE FLOW FROM NORTH TO EAST TO SOUTHERLY DURING THE DAY SUNDAY. WAS INITIALLY THINKING THAT HIGHS ACROSS SOUTHERN COUNTIES MAY TOUCH 80...BUT AM AFRAID THIS COOL AIRMASS WILL HOLD ON LONG ENOUGH DURING THE DAY SUNDAY ACROSS PRETTY MUCH ALL THE DDC FA...SO WILL PULL THESE TEMPS BACK SOME...SIMILAR TO SATURDAY HIGHS ACROSS THE SOUTHERN COUNTIES. GOING INTO EARLY NEXT WEEK...STRONGER SOUTHWESTERLY FLOW IN THE MID-UPPER TROPOSPHERE WILL PROMOTE AGGRESSIVE LEE CYCLOGENESIS AND SOUTHWESTERLY MOMENTUM IN THE BOUNDARY LAYER...WITH +21 TO +24 H85 TEMPS SUGGESTED BY THE ECMWF, CANADIAN GEM, AND GFS. HAVE STARTED THE TREND UPWARD IN MAXT FORECAST MONDAY INTO THE 81 TO 84F RANGE...AND THE TREND UP WILL PROBABLY NOT STOP HERE AS THERE COULD BE SOME 90S IN THE DRY SOUTHWESTERLY BOUNDARY LAYER AIRMASS. DEEP TROPOSPHERIC SOUTHWESTERLY FLOW ACROSS THE WESTERN/CENTRAL PLAINS SHOULD KEEP LOW LEVEL MOISTURE EAST OF THE DDC FA THROUGH MONDAY...BUT AS LOWER HEIGHTS/JET STREAK APPROACHES COLORADO BY TUESDAY...LOWER TROPOSPHERIC FLOW SHOULD BACK ENOUGH TO GET LOW LEVEL MOISTURE FARTHER WEST INTO THE DDC FA. EARLY INDICATIONS ARE THAT THE BEST LOWER TROPOSPHERIC RESPONSE TO THIS NEXT LARGE-SCALE TROUGH WILL BE FROM NORTHERN COLORADO THROUGH NEBRASKA/DAKOTAS...WITH ONLY A VERY SMALL CHANCE FOR DRYLINE CONVECTIVE STORMS ACROSS THE DDC FA GIVEN A WARM H7-5 LAYER AND STRONGEST MID LEVEL COLD ADVECTION TO THE NORTHWEST CLOSER TO THE JET. && .AVIATION... MAIN CHALLENGE FOR AVIATION FORECAST WILL BE WIND STRENGTH THIS AFTERNOON. THINK THAT BY MIDDAY WILL BE SEEING 22 TO 26 KNOTS AT KDDC, KGCK, KHYS TERMINALS...AND PROBABLY PUSHING 35 KNOTS IN FREQUENT GUSTS FOR A FEW HOURS THIS AFTERNOON AS INTENSE SURFACE CYCLOGENESIS OCCURS OVER NORTHEASTERN COLORADO UMSCHEID && .PRELIMINARY POINT TEMPS/POPS... DDC 84 42 57 35 / 0 20 30 30 GCK 82 38 55 32 / 0 20 30 20 EHA 81 38 55 30 / 0 20 30 20 LBL 87 42 57 32 / 0 20 30 20 HYS 80 42 57 35 / 0 30 60 30 P28 86 53 65 40 / 0 40 60 30 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR KSZ030-031-043>046-061>065- 074>080-084>089. WIND ADVISORY FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR KSZ030-031-043>046-061>066- 074>081-084>090. && FN33/25
Hazardous weather outlook, Mar 31, 4:27 AM CDT, 23 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 427 AM CDT WED MAR 31 2010 KSZ030-031-043>046-061>066-074>081-084>090-011000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 427 AM CDT WED MAR 31 2010 /327 AM MDT WED MAR 31 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT VERY HIGH FIRE DANGER LEVELS WILL EXIST THIS AFTERNOON AS RELATIVE HUMIDITIES FALL BACK INTO THE TEENS LATE TODAY. OUTDOOR BURNING IS NOT RECOMMENDED LATE THIS AFTERNOON OR EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY WILL ONCE AGAIN BE WARM AND DRY RESULTING IN VERY HIGH OR CRITICAL FIRE DANGER LEVELS...ESPECIALLY WEST OF A LINE EXTENDING FROM GARDEN CITY TO LIBERAL. AS A RESULT OUTDOOR BURNING IS DISCOURAGED. STAY TUNED FOR POSSIBLE FIRE WEATHER WATCHES OR WARNINGS. THERE WILL ALSO BE A SLIGHT CHANCE FOR THUNDERSTORMS EARLY THURSDAY NIGHT ALONG AND EAST OF A LINE EXTENDING FROM HAYS TO DODGE CITY. IF STORMS DO DEVELOP IN THIS AREA EARLY THURSDAY NIGHT A FEW MAY BE CAPABLE OF PRODUCING SMALL HAIL AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 18
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:40 AM CDT | Red Flag Warning | DDC | Clark, Comanche, Edwards, Ellis, Finney, Ford and 18 more | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.